Colorado, 2025

High Wind in Colorado, December 17 to 18, 2025

December 17 to 18, 2025 · NWS BOU · 16 events in 16 counties and zones

Downslope high wind event along the Front Range of Colorado produced wind damage and critical fire weather conditions. Peak wind gust estimated to reach 109 mph at the NCAR Mesa Lab, with several reports over 80 mph in/near the base of the foothills.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Downslope high wind event along the Front Range of Colorado produced wind damage and critical fire weather conditions. Peak wind gust estimated to reach 109 mph at the NCAR Mesa Lab, with several reports over 80 mph in/near the base of the foothills. Critical fire weather conditions resulted from the high winds and low humidity. Power poles were snapped along Highway 93 between Golden and Boulder. Total power outages were near 139,000, including the 50,000 in the PSPS. A plane was flipped due to high winds at the Boulder Municipal airport. Several trees were also snapped in/near the foothills, including some on the University of Colorado campus (which was closed for the day). Some closures of state highways occurred, some planned and unplanned, due to the strong winds. These included sections of US-287, CO-93, US-36, and CO-128.

Over the northeast plains, a surge of west winds advanced eastward during the evening hours producing several gusts in the 55 to 75 mph range. The strongest wind gust on the plains during the evening hours was a 89 mph wind gust at the Akron airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Dec 17, 4:53 AM MST, 5 hours 7 minutes earlier. Its key messages:

  • Strong downslope winds to impact the mountains, foothills, and I-25 corridor this afternoon and evening, with potential for widespread gusts 60-80 mph and localized gusts up to 90 mph expected, peaking early/mid afternoon. Northwest winds gusting 50-60 mph will extend into the plains this evening.
  • Critical fire weather conditions will be present this afternoon across all of the I-25 corridor and into portions of the plains.
  • Banded snowfall and strong winds will lead to treacherous travel conditions in the mountains this afternoon and evening.
  • Gusty winds and periods of high fire danger are expected to continue through Friday and potentially into Saturday, with questions remaining regarding the spatial extent of the strongest winds.
  • Mountain snowfall looks to return for Saturday.
Area forecast discussion, Dec 17, 4:53 AM MST, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
453 AM MST Wed Dec 17 2025

.KEY MESSAGES...

- Strong downslope winds to impact the mountains, foothills, and
  I-25 corridor this afternoon and evening, with potential for
  widespread gusts 60-80 mph and localized gusts up to 90 mph
  expected, peaking early/mid afternoon. Northwest winds gusting
  50-60 mph will extend into the plains this evening.

- Critical fire weather conditions will be present this afternoon
  across all of the I-25 corridor and into portions of the plains.

- Banded snowfall and strong winds will lead to treacherous travel
  conditions in the mountains this afternoon and evening.

- Gusty winds and periods of high fire danger are expected to
  continue through Friday and potentially into Saturday, with
  questions remaining regarding the spatial extent of the
  strongest winds.

- Mountain snowfall looks to return for Saturday.

&&

.UPDATE...
Issued at 305 AM MST Wed Dec 17 2025

Guidance remains steadfast and quite consistent with regard to our
incoming wind event, so underlying changes to the forecast have
been on the minor side early this morning. The lack of a defined
critical layer will not prevent favorable shear profiles, a low-
level stable layer, and strong synoptic forcing from propagating
strong downslope winds into the urban corridor this afternoon. The
strongest gusts will develop right around noon along the base of
our central foothills (especially Boulder/Jefferson Counties),
surging eastward towards I-25 through approximately 4pm with only
slight weakening as they do so. Peak gusts between 75-90 mph
remain likely (80% chance) for the most wind-prone locations
mentioned above. The latest guidance is slightly more bullish with
the eastward progression of the winds, suggesting potential for
wind gusts exceeding our 58-mph threshold in Denver, Adams and
southern Weld Counties, which may necessitate an eastward
expansion of the High Wind Warning if the trend holds. It's worth
noting that this surge should be rather shortlived, lasting 2-5
hours (towards the upper end of that range closer to the base of
the foothills), with a more notable retreat back into the
foothills and mountains by this evening. As such, have trimmed
back the end time for our urban corridor warnings to 7pm.

Thursday's focus will shift to the more rural plains, where we see
growing potential for a short period of strong northwest winds
gusting 55-65 mph for our northeasternmost counties. The core of
the jet will be directly overhead Thursday morning, with at least
a portion of model guidance indicating hefty 700mb flow exceeding
60-70 kts near Sedgwick and Phillips Counties, which would have
little trouble mixing down to the surface. It's still possible the
axis of stronger winds remains just east of here, but opted to
include these two counties in a High Wind Watch for the time
being. Blowing dust may be an additional concern for much of the
plains this evening through Thursday, given very limited moisture
in recent weeks.

&&

.DISCUSSION /Through Tuesday/...
Issued at 350 PM MST Tue Dec 16 2025

With breezy winds gusting up to 40-50 mph and relative humidity
values ranging between 17-25%, elevated fire weather conditions are
expected to continue this afternoon. However, winds should gradually
weaken around sunset, which will decrease the fire weather threat.
This evening will be relatively quiet compared to a very active
weather day tomorrow. We have multiple highlights out in the near
future, so let's dive in:

High Winds (through Wednesday afternoon): Confidence has
continued to increase in strong winds impacting the mountains,
foothills, and I-25 corridor Wednesday morning and afternoon.
Upper level flow will increase and flatten as a shortwave to our
north treks across the northern United States. Cross-barrier flow
will reach 60-75 kts directly from the west, and there will be
very favorable positive omega values, promoting deep subsidence
ahead of the front Wednesday evening. High-reslution Skew- T
soundings along the base of the foothills have now shown a deep
temperature inversion, with reverse shear above the ridgetop (~70
kts at 700-650 mb weakening to 20-30 kts at 400 mb). Despite no
indication of a wave-induced critical layer, these ingredients are
favorable for downsloping winds reaching to the base of the
foothills and possibly adjacent plains. High resolution guidance
has continued to favor this scenario, with gusts up to 90 mph at
high elevations throughout the day, and gusts up to 60-80 mph
reaching just west of the I-25 corridor. West of I-25, the
strongest winds will last about 3-4 hours early Wednesday
afternoon.

Red Flag Conditions (See Fire Weather Discussion for more details):
Across the plains, relative humidity values will likely range
between 17-30%, however there is some uncertainty with exactly how
low we will get. Despite marginal relative humidity values, strong
winds will promote rapid fire spread, should a fire occur. With the
arrival of the front Wednesday evening, increase in dewpoints will
help mitigate fire weather concerns.

Winter Weather Advisory: With decent QG fields showing ascent under
the left exit region of the jet, and areas of strong frontogenesis,
banded snow is possible for our northern mountains. Short range
guidance has continued to indicate that the heaviest snow will occur
Wednesday evening, with accumulations between 4-10" likely. In
addition, with winds gusting up to 80-90 mph at times, blowing snow
will drastically reduce visibilities, particularly where banded snow
falls. For this reason, have opted in to issue a Winter Weather
Advisory from 11 AM to 11 PM Wednesday.

A cold front is forecast to enter northern Colorado around 5PM
Wednesday, moving southeast through the area in the evening. Behind
the front, winds will switch to more of a bora event versus a
chinook event, with winds turning from the northwest. The strong
subsidence behind the front could be enough to bring the higher mid
level winds down to the surface in the northern plains, with
occasional gusts around 50 to 60 mph from 5PM to midnight. However,
due to the isolated nature of the gusts and the uncertainty in
whether they will reach the 58 mph High Wind Warning threshold, we
held off on upgrading the High Wind Watch to a Warning at this time.

Overnight Wednesday into Thursday a mid level low is forecast to
develop over southern Canada and move south into the Dakotas,
towards Iowa by Thursday afternoon. This will put a decent trough to
our east/northeast Thursday morning. Strong subsidence and strong
winds on the backside of the trough will cause additional wind
concerns for the plains Thursday morning and early afternoon. The
positioning of this trough and the associated wind max will impact
whether our eastern counties see the stronger wind gusts or not.
Right now, models vary on where they're putting the 700mb jet (70 to
90kts). Some keep it off to our east, while other push it into our
northeastern counties in the late morning. The closer the 700mb jet
is to our area, the higher the winds will be. Confidence is too low
at this time in gusts reaching 58+, so we will hold off on issuing a
High Wind Watch for the plains Thursday morning.

We're monitoring the potential for another mountain wave and strong
wind event on Friday. Models are showing cross barrier flow around
70 to 85 kts along the front range and gusts around 90 mph in the
higher elevations. It's difficult to get an exact idea of how far
east the extreme gusts will progress this far out in time, but we
are confident that the mountains and lower foothills will see very
breezy conditions again on Friday. We will hold off on issuing any
wind products this far out, but the higher elevations (if not more
of our area) will need a Watch as we get closer. The other concern
on Friday will be fire weather. Strong winds and dry conditions will
lead to significant fire weather concerns (more on this in the fire
weather discussion below).

The weather should calm down for most of the area this weekend.
Moisture will increase in the mountains late Friday into Saturday.
This moisture combined with weak upslope flow, will lead to light
snow showers in both the Park range and northern Front range on and
off this weekend. Accumulations look to stay on the lighter side ,
with accumulations of only a few inches for the highest elevations.

&&

.AVIATION /12Z TAFS through 12Z Thursday/...
Issued at 443 AM MST Wed Dec 17 2025

VFR conditions expected to prevail for all terminals through the
TAF period (75% chance). The one period to watch for a possibility
of CIGS ~040-070 is after ~04-06Z this evening as a cold front
descends south through the Denver metro, but confidence is rather
low when it comes to extent of any moisture with this.

For winds... anticipate continued drainage flow for KDEN/KAPA, and
potentially even KBJC through ~16-17Z, after which we'll see some
potential for incursions of westerly winds with a few gusts
exceeding 25 kts (40% chance for KAPA/KDEN). West winds should
become steadier for KBJC during this timeframe. These incursions
for the former terminals will become more likely after 18Z in
particular.

A strong mountains wave is then forecast to push off the higher
terrain into the Denver area terminals between 19Z-23Z, reaching
KDEN towards the end of that time period. With notable model
consistency overnight, have increased peak gust potential with
this surge (~45-50 kts for KDEN, and 60-70 kts for KBJC), which
should last around 2-5 hours (shorter for KDEN/KAPA, closer to 5
hrs for KBJC).

Some moderate weakening is then expected for early evening, before
a FROPA brings a shift to NW winds and potential for renewed
strengthening. Timing of arrival is still somewhat uncertain, and
seems to be a little delayed with the latest runs. Nonetheless,
expect gusts 30-40 kts for a few hours as it pushes through the
area.

&&

.FIRE WEATHER...
Issued at 350 PM MST Tue Dec 16 2025

Downslope winds will increase through the day and become strong by
the early afternoon, where they are then expected to spread east
of the foothills and into the urban corridor. Gusts up to 80-90
mph are very likely for the mountains and foothills above 9,000
feet. For the lower foothills and western urban corridor, gusts up
to 65-75 mph are possible, but will be shortlived (lasting about
3-4 hours in the early afternoon). Areas adjacent to the
foothills/urban corridor could see wind gusts up to 30-40 mph at
times. Despite marginal relative humidity values (17-30% range),
strong winds will promote rapid fire growth. As of now, primary
concern will be between 1 PM to 5 PM, when the stronger winds are
expected to spread east to lower elevations. By Wednesday evening,
a cold front will arrive, which will increase dewpoint
temperatures across the plains and help mitigate fire weather
concerns. Although wind gusts up to 60 mph are possible behind the
front, particularly in the northern plains.

Pockets of elevated fire weather will be possible Thursday.
Relative humidity values will drop into the teens to lower
twenties in the afternoon. Winds will be breezy in the morning
for our northeastern counties. However, winds will begin to weaken
at the same time relative humidities drop. So, there should just
be a brief window of fire weather concerns late Thursday
morning/early afternoon.

Strong winds will return to the mountains and foothills on Friday.
Minimum RH values will drop into the lower teens to mid twenties
east of the mountains. High winds and dry conditions will lead to
near-critical to critical fire weather conditions Friday afternoon.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 11 AM this morning to 11 PM MST
this evening for COZ031-033.

High Wind Warning from 8 AM this morning to 5 AM MST Thursday
for COZ033>036.

Red Flag Warning from 11 AM this morning to 6 PM MST this
evening for COZ238>243-245-246.

High Wind Warning from 11 AM this morning to 7 PM MST this
evening for COZ038-039.

High Wind Warning from 5 PM this afternoon to midnight MST
tonight for COZ042-044-048.

High Wind Watch from late tonight through Thursday afternoon for
COZ050-051.

&&

UPDATE...BRQ
DISCUSSION...AP/MAI
AVIATION...BRQ
FIRE WEATHER...AP/MAI
Hazardous weather outlook, Dec 16, 10:58 AM MST, 23 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1058 AM MST Tue Dec 16 2025

COZ030>051-171800-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1058 AM MST Tue Dec 16 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Breezy winds and marginal relative humidity values will create
elevated fire weather concerns through late afternoon for the
foothills and adjacent plains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A long period of strong winds and elevated to critical fire
weather conditions are expected across the Front Range Mountains,
foothills, and adjacent plains Wednesday through Friday. Snow will
return to the mountains Wednesday and Saturday, creating slick
roads.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 high wind. Local standard time, as filed.

High Wind, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet

When
December 17, 10:00 AM MST to December 18, 5:00 AM MST
Where
S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
Measured
74 kt (85 mph) estimated gust
Reported by
RAWS
Coordinates
40.382, -105.820 (the zone’s center; the record gives no point)

Gunsight RAWS just west of this zone reported a 85 mph wind gust. There are a lack of observations for this mountainous zone. Given the 85 report nearby and others, this area experienced high winds for several hours on the 17th.

High Wind, Larimer & Boulder Counties Between 6000 & 9000 Feet

When
December 17, 11:00 AM MST to 5:10 PM MST
Where
Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
Measured
95 kt (109 mph) measured gust
Reported by
Mesonet
Coordinates
40.380, -105.410 (the zone’s center; the record gives no point)

A weather station and the NCAR Mesa Lab recorded a peak wind gust of 109 mph. There were many reports of 60 to 80 mph across the zone. At 1 NE of Crisman (just NW of Boulder), a 93 mph wind gust was recorded. Several trees were snapped in/near the foothills. Highway 36 between Boulder and Lyons and Highway 287 between Ted's Place and the Wyoming border were closed due to the high winds.

High Wind, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
December 17, 12:30 PM MST to 4:45 PM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Measured
89 kt (102 mph) measured gust
Reported by
Mesonet
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

The strongest wind gust was 102 mph at Rocky Flats, the intersection Highway 93 and 72 south of Boulder. Highway 93 between Boulder and Arvada was closed due to the strong winds. There were several other reports of 60 to 80 mph in the zone. A lodgepole pine tree snapped off 10 feet above the ground. The tree was estimated to be 80 feet tall. Schools were canceled due to planned power outages.

High Wind, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
December 17, 12:49 PM MST to 7:00 PM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Measured
79 kt (91 mph) measured gust
Property damage
$300,000
Reported by
Mesonet
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

A 91 mph wind gust occurred in the middle of Boulder and a 87 mph wind gust was measured at the Boulder Airport. Multiple trees were blown down on the University of Colorado campus. Powerline poles were blown over north of Golden along highway 93 and near the intersection with 64th Parkway. Boulder Valley School District estimated $250,000 in damage from the wind storm to its schools/buildings. The following highways were closed due to the high winds...Highway 128 from Superior to Highway 93, Highway 93 between Boulder and Arvada, and Highway 36 between Boulder and Lyons. Several reports of car and structure windows broken by flying debris and flying rocks.

High Wind, Larimer County Below 6000 Feet / Nw Weld County

When
December 17, 1:00 PM MST to 9:30 PM MST
Where
Larimer County Below 6000 Feet / Nw Weld County forecast zone
Measured
71 kt (82 mph) measured gust
Reported by
Mesonet
Coordinates
40.611, -104.926 (the zone’s center; the record gives no point)

The strongest winds gusts measured were north of Fort Collins near the Buckeye area where a CDOT sensor measured an 82 mph wind gusts and a RAWS measured an 81 mph wind gusts during the early to mid evening hours. Several other reports of 60 to 80 mph were recorded in the zone.

High Wind, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet

When
December 17, 4:15 PM MST to December 18, 3:00 AM MST
Where
S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
Measured
108 kt (124 mph) measured gust
Reported by
Mesonet
Coordinates
39.726, -105.675 (the zone’s center; the record gives no point)

A 124 mph wind gust was measured on top of Peak 6 at 12,573 fee MSL at the Breckenridge ski area during the evening of the 17th. Several other wind gusts in the 95 to 115 mph range were recorded at ridge level, including 124 mph at Winter Park ski area, 102 mph at Berthoud Pass, 110 mph near the Keystone ski area. No damage reports were received or found during an online search.

High Wind, Ne Weld County

When
December 17, 6:30 PM MST to 8:30 PM MST
Where
Ne Weld County forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Wind gusts reached 71 mph Briggsdale and 66 mph just northeast of Briggsdale.

High Wind, C & S Weld County

When
December 17, 7:00 PM MST to 9:00 PM MST
Where
C & S Weld County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Wind gusts of 55 to 65 mph swept across southern Weld County during the evening of the 17th. A station one mile west of Masters recorded a 65 mph wind gusts. Other strong wind gusts were recorded in the Mead and Johnstown areas.

High Wind, Phillips County

When
December 17, 7:00 PM MST to 10:40 PM MST
Where
Phillips County forecast zone
Measured
76 kt (87 mph) measured gust
Reported by
Mesonet
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

Winds in the Holyoke area gusted to around 60 mph. A CDOT weather station south of Holyoke reported a wind gust of 87 mph.

High Wind, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
December 17, 7:20 PM MST to 8:00 PM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

Several wind gusts reached 60 to 70 mph during the evening of the 17th. Several sensor along I-70 through Denver reported these strong wind gusts and KDEN reported a 66 mph wind gust.

High Wind, Grand & Summit Counties Below 9000 Feet

When
December 17, 7:30 PM MST to December 18, 1:00 AM MST
Where
Grand & Summit Counties Below 9000 Feet forecast zone
Measured
74 kt (85 mph) measured gust
Reported by
Mesonet
Coordinates
39.869, -106.117 (the zone’s center; the record gives no point)

The Gunsight RAWS gusts to 85 mph during the evening of the 17th. Several other observations of 50 to 65 mph were recorded in late on the 17th.

High Wind, Morgan County

When
December 17, 7:30 PM MST to 9:00 PM MST
Where
Morgan County forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

Winds gusts to 55 to 75 mph across Morgan County, including a 77 mph at the Fort Morgan Airport.

High Wind, Washington County

When
December 17, 7:53 PM MST to 10:10 PM MST
Where
Washington County forecast zone
Measured
77 kt (89 mph) measured gust
Reported by
Mesonet
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

The Akron Airport recorded a wind gust to 89 mph. Additional observation in Washington county reported wind gusts of 55 to 75 mph.

High Wind, Logan County

When
December 17, 8:00 PM MST to 10:00 PM MST
Where
Logan County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

Wind gusts in the Sterling area topped around 60 mph with a peak gust of 61 mph. A CDOT station gust along I-76 recorded a 87 mph wind gusts, which is questionable if it is accurate.

High Wind, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
December 17, 8:20 PM MST to 10:22 PM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

Winds gusted to 58 mph in the Limon area, including a 58 mph wind gust at the Limon Airport.

High Wind, Sedgwick County

When
December 17, 10:00 PM MST to 10:10 PM MST
Where
Sedgwick County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

A 59 mph wind gust was reported along I-76 by a CDOT weather station.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1300829, 1300859, 1300862, 1300897, 1300871, 1300836, 1300899, 1300900, 1300906, 1300898, 1300831, 1300901, 1300903, 1300904, 1300902, 1300905.